The employees at the accommodation in question must perform a knowledge test for insulin alloy after the event. Archive image.
The staff of the accommodation in question must carry out an insulin delegation knowledge test after the event. Archive image.

A diabetic at a retirement home in Blekinge was at risk of dying when he received a much too high dose of insulin, reports Southeast

A nurse read 4 IU (international units) as 41 and gave the man a ten-fold too high dose. Twice.

Insulin is used in diabetics to lower blood sugar levels.

So when the man was given the second syringe with 41 units at 12 o'clock of the day, the blood sugar plummeted, he got drowsy, and the assistant nurse called the accommodation nurse.

Waiting for the nurse to get there, the assistant nurse was asked to smudge honey in his cheek to get his blood sugar up.

Once the nurse arrived, the man had a low pulse and was immediately given glucose in a drip. He was then taken to a hospital in an ambulance.

The lex Maria event was reported and the substitute nurse must no longer give insulin.

The man returned to the residence the next day.